Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 192, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2013, 9:16 PM CDT for Butler County, Cowley County, Sumner County, Kansas. It was in force for 59 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 9:16 PM CDT (02:16 UTC)
- Expired
- Jul 23, 2013, 10:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Butler County, KS, Cowley County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:18 PM CDT | TSTM WND GST 60 | Andover, KS | |
| Jul 23, 9:20 PM CDT | TSTM WND DMG | 6 E Andover, KS | STORM SIREN BLOWN OVER AT SANTA FE LAKE. TIME ESTIMATED FROM RADAR. |
| Jul 23, 9:24 PM CDT | TSTM WND DMG | Rose Hill, KS | MULTIPLE TREES DOWN IN THE ROSE HILL AREA |
| Jul 23, 10:00 PM CDT | TSTM WND DMG | South Haven, KS | POWER LINES DOWN. TIME ESTIMATED FROM RADAR |
| Jul 23, 10:02 PM CDT | TSTM WND GST 70 | 6 Wnw Burden, KS | 8 INCH DIAMETER TREE BLOWN DOWN |
| Jul 23, 10:03 PM CDT | TSTM WND GST 47 | Arkansas City, KS | REPORTS OF SMALL LIMBS DOWN AROUND TOWN AND ISOLATED POWER OUTAGES. |
| Jul 23, 10:10 PM CDT | TSTM WND GST 64 | 4 Se Winfield, KS | |
| Jul 23, 10:13 PM CDT | TSTM WND DMG | Arkansas City, KS | LARGE TREE DOWN ON RADIO LINE EAST OF C STREET. TIME ESTIMATED FROM RADAR. |
| Jul 23, 10:15 PM CDT | TSTM WND GST 60 | Arkansas City, KS | SPOTTER WAS LOCATED AT US166 AND US77 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
965
WUUS53 KICT 240216
SVRICT
KSC015-035-191-240315-
/O.NEW.KICT.SV.W.0192.130724T0216Z-130724T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
EASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 915 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AUGUSTA TO 5 MILES NORTHEAST OF ROSE HILL TO
MULVANE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...WINFIELD...LEON...DOUGLASS...BELLE PLAINE...UDALL...
OXFORD...LATHAM...ATLANTA...SOUTH HAVEN...GEUDA SPRINGS...BURDEN...
ARKANSAS CITY...DEXTER...RIVERDALE...ROSALIA...WELLINGTON
AIRPORT...ROCK...STROTHER FIELD AIRPORT AND CAMBRIDGE.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0216Z 316DEG 45KT 3769 9692 3760 9704
3748 9731
HAIL...1.00IN
WIND...70MPH
$$
BILLINGS4 follow-up statements
486
WWUS53 KICT 240226
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
926 PM CDT TUE JUL 23 2013
KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
926 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...
AT 924 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF DOUGLASS TO DOUGLASS TO BELLE
PLAINE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WELLINGTON...WINFIELD...UDALL...OXFORD...LATHAM...ATLANTA...SOUTH
HAVEN...BURDEN...GEUDA SPRINGS...ARKANSAS CITY...DEXTER...ROCK...
STROTHER FIELD AIRPORT...CAMBRIDGE AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0226Z 321DEG 44KT 3757 9688 3748 9700
3736 9727
HAIL...1.00IN
WIND...70MPH
$$
KETCHAM976
WWUS53 KICT 240231
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
931 PM CDT TUE JUL 23 2013
KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
931 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...
AT 929 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF DOUGLASS TO 6 MILES SOUTH OF DOUGLASS
TO 5 MILES SOUTH OF BELLE PLAINE...AND MOVING SOUTHEAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...OXFORD...LATHAM...ATLANTA...SOUTH HAVEN...BURDEN...GEUDA
SPRINGS...ARKANSAS CITY...DEXTER...STROTHER FIELD AIRPORT...CAMBRIDGE
AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0231Z 321DEG 44KT 3750 9688 3742 9701
3730 9727
HAIL...1.00IN
WIND...70MPH
$$
KETCHAM580
WWUS53 KICT 240246
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
946 PM CDT TUE JUL 23 2013
KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
946 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...
AT 943 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ATLANTA TO WINFIELD TO GEUDA SPRINGS...AND MOVING
SOUTHEAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
GEUDA SPRINGS...ARKANSAS CITY...DEXTER...STROTHER FIELD AIRPORT...
CAMBRIDGE AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0247Z 321DEG 44KT 3734 9674 3726 9687
3714 9713
HAIL...1.00IN
WIND...80MPH
$$
KETCHAM070
WWUS53 KICT 240257
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT TUE JUL 23 2013
KSC015-035-191-240315-
/O.CON.KICT.SV.W.0192.000000T0000Z-130724T0315Z/
SUMNER KS-BUTLER KS-COWLEY KS-
957 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COWLEY...
SOUTHERN BUTLER AND EASTERN SUMNER COUNTIES UNTIL 1015 PM CDT...
AT 953 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BURDEN TO 6 MILES WEST OF DEXTER TO ARKANSAS CITY...
AND MOVING SOUTHEAST AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...QUARTER SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL BE
DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE DAMAGE
TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE DAMAGE AND
POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
DEXTER AND MAPLE CITY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 1 AND 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3699 9739 3736 9757 3748 9754 3748 9715
3792 9715 3790 9695 3781 9653 3699 9652
TIME...MOT...LOC 0257Z 321DEG 44KT 3723 9666 3716 9679
3704 9705
HAIL...1.00IN
WIND...80MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:19 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 23, 6:19 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 619 PM CDT TUE JUL 23 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 318 PM CDT TUE JUL 23 2013 THIS EVENING-TONIGHT: FAIRLY IMPRESSIVE SETUP FOR SEVERE WEATHER THIS EVENING/TONIGHT OVER THE FLINT HILLS AND AREAS EAST OF I-135. A POTENT SHORTWAVE OVER NEB WILL DIVE SOUTHEAST INTO NE KS THIS EVENING...HELPING PUSH A COLD FRONT TO NEAR I-70. A VERY UNSTABLE AIRMASS WILL BE LOCATED JUST AHEAD OF THIS FRONTAL BOUNDARY. EXPECTING SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONT...MOST LIKELY NEAR I-70...SOMEWHERE BETWEEN KMHK AND KSLN WITH HP SUPERCELLS THE MOST LIKELY STORM MODE INITIALLY AS LATEST SHORT TERM MODELS SHOW IMPRESSIVE NW FLOW 0-6KM BULK SHEAR FOR LATE JULY OF 45-55 KTS. THIS ALONG WITH CLOCKWISE ROTATIONAL SHEAR SUGGESTS SUSTAINED ROTATING STORMS FOR LARGE HAIL AND DAMAGING WINDS...AS THIS SUPERCELL DROPS SOUTH-SOUTHEAST INTO THE FLINT HILLS AND SOUTHEAST KS. ALSO STRONG 850-700H MOISTURE TRANSPORT AND CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS ELSEWHERE FOR THE INITIAL STORMS TO MERGE INTO A COMPLEX OF STORMS AS THIS EVENING GOES ON...AS THE FRONT PROGRESSES TO THE SOUTH. COULD SEE SOME SUPERCELL STRUCTURES MAINTAIN THEMSELVES WITHIN THE COMPLEX WHICH COULD LEAD TO A HEIGHTENED DAMAGING WIND THREAT FOR COUNTIES ALONG AND EAST OF CHASE-BUTLER- COWLEY CO LINE. HAZARDOUS WEATHER OUTLOOK HAS ALREADY BEEN UPDATED TO SHOW THIS HEIGHTENED CHANCE. NEXT CONCERN WILL BE HEAVY RAINFALL CHANCES ASSOCIATED WITH THIS COMPLEX OF STORMS. THIS COULD BE ESPECIALLY TRUE OVER SOUTHEAST KS...AS LATEST MODEL TRENDS SHOW PW VALUES OF 150-200 PERCENT OF NORMAL OVER THIS AREA...FOR VERY EFFICIENT RAINFALL PRODUCERS. LATEST NAM/WRF SHOWS THAT INITIAL SVR COMPLEX OF STORMS WILL BE FAIRLY PROGRESSIVE...PUSHING SOUTH INTO NE OK LATE THIS EVENING/OVERNIGHT...BUT MOISTURE TRANSPORT LINGERS OVER SOUTHEAST KS WELL INTO THE OVERNIGHT HOURS...WHICH COULD LEAD TO A SIGNIFICANT STRATIFORM RAIN AREA LINGERING OVER SE KS FOR A GOOD PORTION OF THE NIGHT. SO CERTAINLY COULD SEE SOME 1 TO 2 INCH RAINFALL AMOUNTS ACROSS THIS AREA. FLASH FLOOD GUID VALUES ARE FAIRLY LOW AROUND 2.25 INCHES/3 HOURS. SO A BORDERLINE FLASHING FLOODING THREAT...GIVEN THE FORECASTED VALUES. WILL NOT GO WITH ANY FLASH FLOOD WATCH...GIVEN THE UNCERTAINTY...BUT COULD SEE SOME LOCALIZED FLOODING. WED: COULD SEE SOME SHOWERS AND EMBEDDED STORMS LINGER OVER PORTIONS OF SOUTHEAST KS FOR THE MORNING HOURS ON WED AS WELL...WITH COOLER AND DRIER AIR MOVING INTO CEN KS FOR WED AFTN. WILL KEEP SOME LOW POPS OVER SRN KS...FOR WED AFTN AS MODELS LINGER MAIN SYNOPTIC FRONT ALONG THE KS/OK BORDER WITH A VERY UNSTABLE AIRMASS ALONG IT OR JUST TO THE SOUTH OF IT. COULD SEE SOME HUMID AIR LINGER FOR AREAS ALONG AND SOUTH OF HIGHWAY 54/400 UNTIL THE EVENING HOURS BEFORE CHANCES PUSH SOUTH INTO OK...THEN THE DRIER AIR TRYS TO PUSH ACROSS THE WHOLE AREA FOR WED NIGHT WITH DRY CONDITIONS EXPECTED AS SHORTWAVE RIDGING MOVES OVER THE AREA AHEAD OF THE NEXT SHORTWAVE TROUGH MOVING OVER THE NRN ROCKIES. THU-FRI: ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF THE NRN ROCKIES FOR THU...AS LOW LEVEL FLOW AND MOISTURE SLOWLY RETURNS TO THE SOUTH AHEAD OF SHORTWAVE AS IT MOVES ACROSS THE PLAINS. THIS WILL SET THE STAGE FOR ANOTHER ACTIVE SHOWER AND THUNDERSTORM DAY ON THU INITIALLY ACROSS THE WRN HALF OF THE FORECAST AREA...AND EVENTUALLY ACROSS THE WHOLE AREA BY THU NIGHT AS ISENTROPIC LIFT INCREASES ACROSS THE AREA AS THIS SHORTWAVE DROPS SOUTHEAST. COULD SEE SOME OF THIS CONVECTION LINGER ACROSS SRN KS FOR THE EARLY PORTIONS OF FRI AS 850-700H MOISTURE TRANSPORT CONTINUES ACROSS SRN KS. SO WILL KEEP SOME POPS OVER THE ERN HALF OF THE FORECAST AREA INTO FRI AS WELL. THE NW FLOW REGIME WILL KEEP TEMPS UNSEASONABLY COOL FOR LATE JULY...WITH CLOUD COVER KEEPING MAX TEMPS IN THE LOWER 80S. KETCHAM .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 318 PM CDT TUE JUL 23 2013 UNSEASONABLY COOL HIGH TEMPERATURES CAN BE EXPECTED AT THE START OF THE WEEKEND AS A MID/UPPER LOW MIGRATES SLOWLY EASTWARD OVER THE GREAT LAKES WITH NW UPPER FLOW PREVAILING ACROSS THE CENTRAL AND NORTHERN PLAINS. IN THE WAKE OF A COLD FRONT...HIGHS ON SAT ARE ONLY EXPECTED TO REACH THE LOW 80S. THE MID/UPPER RIDGE BEGINS TO FLATTENS OUT BY THE END OF THE WEEKEND/EARLY NEXT WEEK ALLOWING HIGHS TO RETURN TO SEASONABLE NORMALS. MAINTAINED LOW POPS INTO EARLY NEXT WEEK AS A SERIES OF MORE SUBTLE SHORTWAVE TROUGHS EMERGE FROM THE ROCKIES. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 613 PM CDT TUE JUL 23 2013 CLUSTERS OF SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE TO DEVELOP ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING ALONG/NORTHEAST OF A THUNDERSTORM OUTFLOW BOUNDARY IN A HIGHLY UNSTABLE/SHEARED ENVIRONMENT. THE MOST LIKELY TAF SITES TO BE AFFECTED APPEAR TO INCLUDE SLN...HUT...ICT AND CNU. SEVERE WIND GUSTS/LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH BRIEF IFR REDUCED VSBYS. MOST OF THE ACTIVITY IS PROGGED TO SHIFT SOUTH INTO OKLAHOMA LATE TONIGHT...WITH ONLY ISOLD...LESS INTENSE ACTIVITY REMAINING IN SOUTHEAST KS. PREVAILING WIND COMPONENT WILL BE EAST- NORTHEAST INTO WEDNESDAY...WITH CONDITIONS LESS FAVORABLE FOR SEVERE WEATHER. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 89 71 89 / 40 20 10 50 HUTCHINSON 70 88 70 89 / 40 10 10 50 NEWTON 70 88 69 89 / 50 20 10 50 ELDORADO 72 87 68 89 / 60 20 10 40 WINFIELD-KWLD 74 90 71 89 / 50 20 20 40 RUSSELL 64 88 70 87 / 30 10 10 50 GREAT BEND 64 88 70 86 / 30 10 10 50 SALINA 67 88 69 89 / 50 10 10 50 MCPHERSON 68 88 69 88 / 50 10 10 50 COFFEYVILLE 77 88 70 91 / 60 40 30 20 CHANUTE 73 86 68 89 / 70 30 20 20 IOLA 73 86 67 89 / 70 20 10 20 PARSONS-KPPF 75 87 70 90 / 60 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 23, 6:13 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT TUE JUL 23 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 613 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS TO 80 MPH AND HAIL UP TO THE SIZE OF TENNIS BALLS. IN ADDITION...ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGH RAINFALL RATES THAT MAY RESULT IN LOCALIZED FLOODING. HEAT INDICES ARE EXPECTED TO REMAIN AROUND 100 TO 104 DEGREE RANGE NEAR THE OKLAHOMA STATE LINE UNTIL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE KANSAS OKLAHOMA BORDER EARLY WEDNESDAY AFTERNOON. THE MAIN CONCERN WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH. PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE AREA FOR THURSDAY AND FRIDAY...WITH A BRIEF LULL OVER THE WEEKEND AND CONTINUED CHANCES EARLY NEXT WEEK. STRONG STORMS WITH LOCALLY HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES FOR MORE ORGANIZED SEVERE WEATHER AND FLOODING APPEARS TO BE ON THURSDAY NIGHT AND EARLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jul 23, 9:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 9 SSE PRETTY PRAIRIE 37.67N 97.94W
07/23/2013 E1.00 INCH KINGMAN KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 9:01 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 9 SSE PRETTY PRAIRIE 37.66N 97.96W
07/23/2013 E60 MPH KINGMAN KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 9:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
906 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 9 SSE PRETTY PRAIRIE 37.67N 97.94W
07/23/2013 E100 MPH KINGMAN KS TRAINED SPOTTER
SPOTTER ESTIMATED 80 TO 100 MPH WINDS
&&
SGSLocal storm report, Jul 23, 9:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND GST 8 NNW NORWICH 37.56N 97.90W
07/23/2013 M73 MPH KINGMAN KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 9:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM HAIL NORWICH 37.46N 97.85W
07/23/2013 E1.50 INCH KINGMAN KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 9:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST NORWICH 37.46N 97.85W
07/23/2013 E60 MPH KINGMAN KS TRAINED SPOTTER
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 50 min |
| Jul 23, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 40 min |
| Jul 23, 7:40 PM CDT | Special Weather Statement | ICT | Marion | 35 min |
| Jul 23, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 52 min |
| Jul 23, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 48 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 34 min |
| Jul 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 23 min |
| Jul 23, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 25 min |
| Jul 23, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 52 min |
| Jul 23, 8:43 PM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jul 23, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 51 min |
| Jul 23, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 47 min |
| Jul 23, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 55 min |
| Jul 23, 9:30 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 23, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 47 min |
| Jul 23, 10:03 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Jul 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 51 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
| Jul 23, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 41 min |
| Jul 23, 10:27 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 33 min |
| Jul 23, 10:36 PM CDT | Special Weather Statement | ICT | McPherson | 24 min |
| Jul 23, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 49 min |
| Jul 23, 11:01 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Jul 23, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 33 min |
| Jul 23, 11:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jul 23, 11:58 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Jul 24, 12:04 AM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| Jul 24, 2:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 24, 2:50 AM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jul 24, 3:50 PM CDT | Flash Flood Watch | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Sumner | 43 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.